Alert archive / Louisiana / Severe Thunderstorm Warnings in 2003
Severe Thunderstorm Warning 624, NWS Jackson, MS
NWS Jackson, MS issued this severe thunderstorm warning at Aug 2, 2003, 1:49 PM CDT for Morehouse Parish, Louisiana. It was in force for 31 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 2, 2003, 1:49 PM CDT (18:49 UTC)
- Expired
- Aug 2, 2003, 2:20 PM CDT
- In force
- 31 min
- Issued by
- NWS Jackson, MS
- Area
- Counties, with a storm outline in the text
County Morehouse Parish, LA
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Jackson, MS (KJAN), launched 12:00Z, 6.8 hours before the alert went out and 161 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 3013 J/kg
- Mixed-layer CIN
- -19 J/kg
- Mixed-layer LCL
- 577 m above ground
- 0-6 km bulk shear
- 16 kt
- 0-1 km storm-relative helicity
- -21 m²/s²
- 0-3 km storm-relative helicity
- -6 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
395 WUUS54 KJAN 021849 SVRJAN LAC067-021920- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE JACKSON MS 149 PM CDT SAT AUG 2 2003 THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... MOREHOUSE PARISH IN NORTHEAST LOUISIANA * UNTIL 220 PM CDT * AT 149 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 9 MILES SOUTH OF BONITA...OR ABOUT 13 MILES EAST OF BASTROP...MOVING SOUTHEAST AT 15 MPH. * THE SEVERE THUNDERSTORM WILL... REMAIN OVER RURAL MOREHOUSE PARISH DAMAGING WINDS...HEAVY RAIN AND HAIL ARE LIKELY. SEEK SHELTER IN A STURDY BUILDING AND STAY AWAY FROM WINDOWS. WINDS UP TO 60 MPH ARE LIKELY WITH THIS STORM. LAT...LON 3293 9172 3280 9180 3265 9164 3285 9156 $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 2, 4:00 AM CDT, 9 hours 49 minutes earlier.
Area forecast discussion, Aug 2, 4:00 AM CDT, 9 hours 49 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE JACKSON MS 400 AM CDT SAT AUG 2 2003 ONLY MINOR ADJUSTMENTS WERE MADE TO THE PREVIOUS FORECAST PACKAGE AS FORECAST THINKING REMAINS GENERALLY THE SAME. A STRONG UPPER TROUGH WILL CONTINUE TO SLOWLY DIG SWD AND EWD OVER THE NEXT FEW DAYS WITH THE FORECAST AREA BECOMING INCREASINGLY UNDER THE INFLUENCE OF LOW LEVEL FRONTAL CONVERGENCE AND UPPER JET SUPPORT. CURRENT CONVECTIVE COMPLEXES OVER THE OZARK REGION WILL MOST LIKELY DISSIPATE BEFORE REACHING NW/NRN ZONES AS THEY OUTRUN SUPPORT. AFTER COORDINATION WITH SPC...WILL KEEP JUST SLIGHT TO CHANCE POPS GOING (HIGHEST NRN MOST ZONES) FOR TODAY...AND INCREASE PRECIP CHCS SOUTHWARD OVERNIGHT. CONFIDENCE IN DETAILS IS RATHER LOW CONCERNING CONVECTIVE INITIATION AND EVOLUTION TONIGHT...BUT NRN HALF OF THE FORECAST AREA WILL BE MOST AT RISK TO BE AFFECTED BY A CONVECTIVE COMPLEX. THE ENTIRE FORECAST AREA SHOULD BE AT RISK SUNDAY FOR ORGANIZED TSTM ACTIVITY. INTERESTING DIFFERENCES IN REGARD TO THE UPPER TROUGH POSITIONING EXIST FOR SUNDAY WITH THE ETA MOST AGGRESSIVE IN DRIVING UPPER JET CORE SWD OVER THE FORECAST AREA. THE UKMET SHOWS SOME SUPPORT FOR THE ETA SOLUTION WHICH WOULD IMPLY A QUICKER END TO TSTM CHANCES SUNDAY EVENING. HAVE ADJUSTED GRIDS JUST A LITTLE TO LOWER SUN NIGHT POPS. IN ANY CASE...UNUSUALLY STRONG JET DYNAMICS FOR EARLY AUGUST WILL INCREASE SVR TSTM CHANCES AND HWO WILL CONTINUE TO INDICATE THIS INTO EARLY NEXT WEEK. IT LOOKS LIKE A SHORT LULL IN THE ACTION MAY EXIST FOR MONDAY...BUT THE GFS FORECASTS ACTIVE WX TO RESUME TUES/WEDNESDAY. .JAN... AR...NONE. LA...NONE. MS...NONE. 43
Hazardous weather outlook, Aug 2, 5:01 AM CDT, 8 hours 48 minutes before
ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072>074- 031001- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSON MS 501 AM CDT SAT AUG 02 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL MISSISSIPPI... NORTHEAST LOUISIANA...AND EXTREME SOUTHEAST ARKANSAS .DAY ONE...TODAY AND TONIGHT... ...THUNDERSTORMS... SCATTERED SHOWERS AND THUNDERSTORMS WILL DEVELOP OVER EXTREME SOUTHEAST ARKANSAS...NORTHEAST LOUISIANA AND MUCH OF MISSISSIPPI TODAY AND TONIGHT. ISOLATED SEVERE STORMS WILL BE POSSIBLE OVER AREAS ALONG AND NORTH OF THE INTERSTATE 20 CORRIDOR. ANY SEVERE STORMS THAT DEVELOP WILL BE CAPABLE OF PRODUCING WIND GUSTS TO 60 TO 70 MPH. SOUTH OF INTERSTATE 20...SCATTERED SHOWERS AND THUNDERSTORMS ARE ALSO EXPECTED TO DEVELOP...HOWEVER...NO SEVERE WEATHER IS ANTICIPATED. ALL THUNDERSTORMS THAT DEVELOP WILL CONTAIN FREQUENT LIGHTNING STRIKES AND HEAVY DOWNPOURS. A VERY MOIST AND UNSTABLE AIRMASS REMAINS IN PLACE OVER THE LOWER MISSISSIPPI RIVER VALLEY. A SERIES OF UPPER LEVEL DISTURBANCES AND A WEAK FRONTAL BOUNDARY WILL COMBINE WITH THE AIRMASS IN PLACE TO PRODUCE STRONG TO ISOLATED SEVERE THUNDERSTORMS...MAINLY OVER AREAS NORTH OF INTERSTATE 20. A LARGE THUNDERSTORM COMPLEX WILL APPROACH EXTREME SOUTHEAST ARKANSAS AND NORTHERN MISSISSIPPI THIS MORNING...BEFORE WEAKENING BY EARLY AFTERNOON. WITH LINGERING CLOUD COVER FROM THE THUNDERSTORM COMPLEX...A LULL IN THE DEVELOPMENT OF SHOWERS AND THUNDERSTORMS MAY HAPPEN THIS AFTERNOON MAINLY NORTH OF INTERSTATE 20...HOWEVER RE-DEVELOPMENT OF THE THUNDERSTORM COMPLEX WILL BE LIKELY DURING THE OVERNIGHT HOURS. AREAS NOT AFFECTED BY THE DENSE CLOUD COVER WILL LIKELY SEE ISOLATED TO SCATTERED SHOWERS AND THUNDERSTORMS DEVELOP BY THE EARLY AFTERNOON HOURS WHICH WILL LINGER UNTIL SHORTLY AFTER DARK. BY LATE EVENING...THUNDERSTORM COMPLEXES SHOULD ONCE AGAIN FORM...AND MOVE SOUTH ALONG A SAGGING FRONTAL BOUNDARY. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY... ...DAYS TWO AND THREE...SUNDAY AND MONDAY... STRONG THUNDERSTORMS ARE EXPECTED ONCE AGAIN OVER EXTREME SOUTHEAST ARKANSAS...NORTHEAST LOUISIANA AND MUCH OF MISSISSIPPI DURING THE DAY SUNDAY. A SOUTHWARD MOVING FRONTAL BOUNDARY...SEVERAL UPPER LEVEL DISTURBANCES AND STRONG JET STREAM DYNAMICS...FOR THIS TIME OF YEAR...WILL COMBINE WITH THE UNSTABLE AIRMASS TO PRODUCE STRONG TO SEVERE THUNDERSTORMS OVER THE ENTIRE OUTLOOK AREA. WIND GUSTS TO 60 TO 70 MPH CAN BE ANTICIPATED WITH ANY SEVERE STORMS THAT DEVELOP. ISOLATED TO SCATTERED SHOWERS AND THUNDERSTORMS ARE ONCE AGAIN EXPECTED ON MONDAY...HOWEVER..A SHORT REPRIEVE FROM STRONG TO SEVERE THUNDERSTORMS IS EXPECTED. ...DAYS FOUR THROUGH SEVEN...TUESDAY THROUGH FRIDAY... THE WEATHER PATTERN WILL BECOME ACTIVE AGAIN BY TUESDAY AND LAST THROUGH THE REMAINDER OF THE OUTLOOK PERIOD. SEVERAL HARD TO TIME UPPER LEVEL DISTURBANCES ARE EXPECTED TO MOVE SOUTHEAST OVER THE OUTLOOK AREA...AND COMBINE WITH THE MOIST AND UNSTABLE AIRMASS TO PRODUCE STRONG THUNDERSTORMS. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS...SHOULD NOT BE NECESSARY THROUGH TONIGHT. FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT WWW.SRH.NOAA.GOV/JAN. THIS INCLUDES THE GRAPHICAL HAZARDOUS WEATHER OUTLOOK.
The office that day
Everything else NWS Jackson, MS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 2, 3:35 PM CDT | Severe Thunderstorm Warning | JAN | Madison | 45 min |
Nearby
Severe Thunderstorm Warnings in Louisiana, 2003Every severe thunderstorm warning in 2003
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.